I had 4 AC treatments between 11/06 and 3/07. Was scheduled for 4 Taxol treatments. The first treatment in April hit my joints badly and my doctor switched me to taxetere. Pain in my joints never went away. I was taking strong pain medication. In August I had a bilateral mastectomy with reconstruction. Surgery went well and I am cancer free now. But my joint pain (mostly small joints - both hands - elbows, wrists, fingers; and both legs - knees, ankles and toes) does not go away. As a matter of fact it gets worse - yesterday i woke up with pain in my hips. I am off the pain pills since October. Tried body cleansing retreat with raw diet - pain improved for about couple of weeks, and came back as strong as before. Currently I am trying accupuncture - hope it will help some.
I see a lot of complaints from other women about taxol/taxetere long term joint pain side effects.
What is it? Is it chronic? Is it forever? I am only 50 years old, have 9 year old son, we used to bike and ski - now I am crippled, cannot do anything. Any advise????
Any chemotherapeutic drugs given are known to have their own side effects as all these drugs are toxic in nature. With reference to Taxol (paclitaxel ) th adverse effects are ---
* nausea and vomiting
* loss of appetite
* change in taste
* thinned or brittle hair
* pain in the joints of the arms or legs lasting 2-3 days
* changes in the color of the nails
* tingling in the hands or toes
Just have an orthopedic surgeon's appointment for an check up. Usually small joints pain as mentioned could be due to arthritis.
"pain in joints of the arms or legs lasting 2-3 days" is bs. I was fortunate that I did not have to take Taxol. Everyone I knew who took it suffered throughout treatment and longer with the pain. It becomes too easy to blame the pain on arthritis.
Thank you. My oncologist, for some reason, is also in denial. I know the pain I am having is a direct result of taxol/taxetere treatments. It started day after first taxol, and never went away. I hear a lot about nerve damage, will research further. Again, thank you you for your support.
To really comment on the cause of persistent pain in the joints would require in depth clinical examination. For pain in the joints to be due to Taxol is less likely taking into account the duration of symptoms and also it can still be an possible.
I would still suggest to have an rheumatologist opinion for joint pains.
I took 4 rounds of Taxotere/Cytoxen and I have the same joint pain especially in my knees within days of my first treatment. It was caused by the chemo for sure. I am 3 months out from chemo and the pain is less but I have been taking a vitamin called MOVE FREE ADVANCED by Schiff. I think it has helped me alot. My knee pain is about 90% gone. I bought it at Walgreens Drug Store. Give it a try.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.